Alert archive / Nebraska / Special Weather Statements in 2013

Special Weather Statement, NWS Cheyenne, WY

July 20, 2013Box Butte County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Jul 20, 2013, 7:21 PM MDT for Box Butte County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2013, 7:21 PM MDT (01:21 UTC)
Expired
Jul 20, 2013, 7:45 PM MDT
In force
24 min
Issued by
NWS Cheyenne, WY

County Box Butte County, NE

The radar

The Rapid City radar (KUDX), 182 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 1.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2013-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2013-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1119 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1735 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

791 
WWUS85 KCYS 210121
SPSCYS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
721 PM MDT SAT JUL 20 2013

NEZ002-003-210145-
BOX BUTTE NE-DAWES NE-
721 PM MDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWES AND NORTHERN BOX
BUTTE COUNTIES UNTIL 745 PM MDT...

AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF BOX BUTTE CAMPGROUND...OR 28
MILES SOUTHWEST OF CHADRON...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BOX BUTTE CAMPGROUND...
  BOX BUTTE DAM...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4261 10277 4231 10278 4237 10340 4257 10339
TIME...MOT...LOC 0122Z 271DEG 34KT 4248 10323

$$

MAZUR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 20, 5:27 PM MDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 20, 5:27 PM MDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
527 PM MDT SAT JUL 20 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 328 PM MDT SAT JUL 20 2013

FAIRLY WIDESPREAD STRONG THUNDERSTORMS WERE CURRENTLY OVER
SOUTHEAST WYOMING...ROUGHLY SOUTH OF A KLAR TO KTOR LINE. THE
STORMS HAVE BEEN PRODUCING HEAVY RAIN...STRONG WIND GUSTS AND
HAIL. STORMS FIRED INITIALLY OVER THE MOUNTAINS AND THEN MORE
RECENTLY ON VARIOUS BOUNDARIES IN THAT AREA. THE ACTIVITY WILL
MOVE TO THE EAST AND SOUTHEAST THROUGH EARLY TONIGHT...WITH
SEVERE WEATHER QUITE POSSIBLE OVER THE EAST PART OF THE CWA.
THE ACTIVITY WILL TAPER OFF AND END FROM WEST TO EAST TONIGHT...
WITH SOME LINGERING SHOWERS AND STORMS OVER THE NORTHERN AND
EASTERN PANHANDLE EVEN AFTER 06Z. THE STORMS ARE IN A MORE EARLY
SUMMER TIME ENVIRONMENT...WITH BETTER 0-6 KM SHEAR AND THE LOW
LEVEL THETA-E AXIS OVER THE EASTERN WYOMING BORDER EARLY THIS
AFTERNOON. PRECIPITABLE WATER VALUES AROUND AN INCH WILL ALSO
FAVOR HEAVY RAIN AND POSSIBLE FLOODING.

DRIER AIR WILL SPREAD OVER THE CWA GRADUALLY FROM WEST TO EAST
THROUGH MONDAY. SCATTERED LATE DAY THUNDERSTORMS WILL BE POSSIBLE
AGAIN OVER THE EAST PART OF THE CWA ON SUNDAY...WITH LITTLE OR
NO ACTIVITY ON MONDAY. TEMPERATURES WILL BE WELL ABOVE NORMAL BOTH
DAYS.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 328 PM MDT SAT JUL 20 2013

UPPER HIGH CENTERED NR THE GREAT BASIN WILL SLOWLY MIGRATE INTO THE
DESERT SOUTHWEST BY THE LATTER HALF OF THE WEEK. FLOW ARE THE
PERIPHERY OF THE HIGH WILL TAP INTO MONSOONAL MOISTURE AND ADVECT IT
INTO THE INTERMOUNTAIN WEST. SO EXPECT TO SEE PRECIPITATION CHANCES
RETURN AND GIVEN THE SLOW STEERING WINDS AND PWATS THAT WILL RETURN
TO BETWEEN 0.75 AND 1.25 INCHES...EXPECT HEAVY RAIN CHANCES TO
RETURN. BEFORE THEN...TUESDAY WILL BE DRY AS THE UPPER HIGH
TRANSITIONS. LLVL THERMAL RIDGE WILL HOLD TO THE WEST OF THE
AREA...ALTHOUGH H7 TEMPERATURES WILL CLIMB TO BETWEEN 16-18C. THIS
WILL PRODUCE HIGH TEMPERATURES WELL INTO THE 90S AT MOST LOCATIONS.
MINIMUM RELATIVE HUMIDITIES WILL FALL INTO THE SINGLE DIGITS IN
AREAS WEST OF THE LARAMIE RANGE ON TUESDAY. HOWEVER...LIGHTER
SURFACE WINDS WILL SUPPRESS FIRE WEATHER CONCERNS.

INITIAL SURGE OF MONSOONAL MOISTURE WILL RETURN ON WEDNESDAY. BEST
INSTABILITY AND LLVL CONVERGENCE WILL BE MAINLY CONFINED TO
SOUTHEAST WYOMING...BUT CANT RULE OUT ELSEWHERE. THURSDAY LOOKS TO
PROVIDE THE BEST CHANCE FOR PRECIPITATION IN THE EXTENDED AS
SHORTWAVE ENERGY ROTATES ACROSS THE AREA.

MUCH OF THE SAME FOR FRIDAY AND SATURDAY AS MOISTURE RECYCLES DAILY
AROUND THE PERIPHERY OF UPPER HIGH. OF COURSE...BEST CHANCES FOR
DAILY CONVECTION WILL COME DURING THE AFTERNOON AND EVENING
HOURS...BUT WOULD NOT BE SURPRISED IF SOME OF THE ACTIVITY LINGERS
INTO THE OVERNIGHT HOURS.

HIGH TEMPERATURES WILL SLOWLY FALL BACK INTO THE 80S THROUGH THE END
OF THE WEEK AND UPCOMING WEEKEND AS MORE MOISTURE/CLOUD-COVER LIMITS
INSOLATION.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY AFTERNOON)
ISSUED AT 527 PM MDT SAT JUL 20 2013

THUNDERSTORMS WILL CONTINUE OVER THE EAST PART OF THE CWA THROUGH
THE EVENING. THE ACTIVITY WILL PRODUCE MVFR CEILINGS AND
VISIBILITIES IN RAIN ALONG WITH GUSTY WINDS AND HAIL.  A
SCATTERED COVERAGE OF THUNDERSTORMS CAN BE EXPECTED OVER THE EAST
PART OF THE CWA SUNDAY AFTERNOON AND EVENING. IFR CEILINGS AND
MVFR VISIBILITIES IN FOG WILL DEVELOP OVER PARTS OF THE
NEBRASKA PANHANDLE AFTER 09Z AND PERSIST THROUGH 15Z. THEN VFR
CONDITIONS CAN BE EXPECTED THROUGH THE MID PART OF NEXT WEEK.

&&

.FIRE WEATHER...
ISSUED AT 328 PM MDT SAT JUL 20 2013

FIRE WEATHER CONCERNS INCREASE OVER THE CWA...ESPECIALLY WESTERN
SECTIONS STARTING ON SUNDAY AND CONTINUING POSSIBLY INTO TUESDAY.
WESTERLY SURFACE WINDS WILL GUST AS HIGH AS 20 TO 25 MPH OVER
CARBON AND ALBANY COUNTIES SUNDAY AND MONDAY DURING THE DAY.
MINIMUM RELATIVE HUMIDITY VALUES WILL BE BETWEEN 7 AND 12 PERCENT
OVER THE LOWER ELEVATIONS OF THOSE COUNTIES SUNDAY THROUGH
TUESDAY. WILL HOLD OFF ON THE ISSUANCE OF A FIRE WEATHER WATCH
FOR THOSE ZONES AS CONDITIONS ARE AT OR BELOW CLIMATOLOGY AND
WINDS WILL BE MARGINAL. FURTHER TO THE EAST...MINIMUM RELATIVE
HUMIDITY VALUES WILL NOT BE AS LOW AND SOME LATE DAY STORMS
WILL BE PRESENT THROUGH MONDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...WEILAND
LONG TERM...HAHN
AVIATION...WEILAND
FIRE WEATHER...WEILAND
Hazardous weather outlook, Jul 20, 4:30 PM MDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
430 PM MDT SAT JUL 20 2013

WYZ101>107-109>119-212230-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
430 PM MDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SOME THUNDERSTORMS WILL CONTINUE OVER SOUTHEAST WYOMING THROUGH
THE EVENING. SOME OF THE STORMS...ESPECIALLY ALBANY COUNTY
EASTWARD...WILL PRODUCE HEAVY RAIN...HAIL AND WIND GUSTS TO 50
MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ108-212230-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-GOSHEN COUNTY-
430 PM MDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE WESTERN NEBRASKA
PANHANDLE AS WELL AS GOSHEN COUNTY WYOMING AND WILL BE
WIDESPPREAD THROUGH THE EVENING. MANY OF THE STORMS WILL BE
STRONG OR SEVERE...WITH HAIL TO OVER AN INCH IN DIAMETER...HEAVY
RAIN...WID GUSTS TO 60 MPH AND FREQUENT LIGHTNING EXPECTED WITH
THE STORMS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11
PM FOR THAT AREA. THE HEAVY RAIN MAY PRODUCE FLOODING IN SOME
LOCAL AREAS. THE STORMS WILL TAPER OFF BY THE LATE EVENING...
WITH WEAKER STORMS CONTINUING THE REST OF TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP EAST
OF THE LARAMIE RANGE ONCE AGAIN SUNDAY AFTERNOON AND CONTINUE
THROUGH SUNSET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH EARLY TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Special weather statement, Jul 20, 5:19 PM MDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
519 PM MDT SAT JUL 20 2013

NEZ019-210000-
SCOTTS BLUFF NE-
519 PM MDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCOTTS BLUFF COUNTY
UNTIL 600 PM MDT...

AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF SCOTTS BLUFF NATIONAL
MONUMENT...OR 8 MILES SOUTHWEST OF SCOTTSBLUFF...MOVING EAST AT 25
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
WILDCAT HILLS CAMPGROUND AND SCOTTS BLUFF NATIONAL MONUMENT AROUND
525 PM MDT.
GERING...WILDCAT HILLS STATE RECREATION AREA AND TERRYTOWN AROUND 530
PM MDT.
MELBETA AROUND 545 PM MDT.
MINATARE AROUND 550 PM MDT.
MCGREW AROUND 600 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4191 10336 4170 10337 4170 10387 4183 10387
TIME...MOT...LOC 2319Z 267DEG 22KT 4176 10374

JAMSKI
Special weather statement, Jul 20, 5:50 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
550 PM MDT SAT JUL 20 2013

WYZ101-210030-
CONVERSE COUNTY LOWER ELEVATIONS WY-
550 PM MDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CONVERSE COUNTY
UNTIL 630 PM MDT...

AT 545 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF DULL CENTER...OR 49 MILES NORTH
OF DOUGLAS...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
DULL CENTER AROUND 620 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4349 10490 4319 10490 4341 10528 4350 10523
      4351 10498
TIME...MOT...LOC 2351Z 293DEG 14KT 4344 10512

JAMSKI
Special weather statement, Jul 20, 6:03 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
603 PM MDT SAT JUL 20 2013

NEZ002-095-210030-
DAWES NE-NORTH SIOUX NE-
603 PM MDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN SIOUX AND
CENTRAL DAWES COUNTIES UNTIL 630 PM MDT...

AT 559 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF WHITNEY LAKE...OR 20 MILES
WEST OF CHADRON...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WHITNEY LAKE...
  CHADRON AIRPORT...
  WHITNEY...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4296 10303 4273 10307 4276 10350 4295 10349
TIME...MOT...LOC 0003Z 277DEG 26KT 4288 10335

MAZUR
Special weather statement, Jul 20, 6:29 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
629 PM MDT SAT JUL 20 2013

NEZ095-WYZ102-210100-
NIOBRARA COUNTY WY-NORTH SIOUX NE-
629 PM MDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIOUX AND EXTREME
SOUTHEASTERN NIOBRARA COUNTIES UNTIL 700 PM MDT...

AT 627 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES WEST OF MONTROSE...OR 27 MILES EAST OF
LUSK...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MONTROSE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4296 10354 4264 10369 4283 10408 4298 10400
TIME...MOT...LOC 0030Z 289DEG 17KT 4287 10393

MAZUR
Special weather statement, Jul 20, 6:37 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
637 PM MDT SAT JUL 20 2013

NEZ002-210100-
DAWES NE-
637 PM MDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWES COUNTY UNTIL
700 PM MDT...

AT 632 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHADRON AIRPORT...OR 6 MILES WEST OF
CHADRON...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CHADRON...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4270 10277 4278 10322 4295 10319 4297 10279
      4294 10278 4280 10278 4278 10277
TIME...MOT...LOC 0037Z 279DEG 21KT 4286 10308

MAZUR
Special weather statement, Jul 20, 7:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
721 PM MDT SAT JUL 20 2013

NEZ002-003-210145-
BOX BUTTE NE-DAWES NE-
721 PM MDT SAT JUL 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWES AND NORTHERN BOX
BUTTE COUNTIES UNTIL 745 PM MDT...

AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF BOX BUTTE CAMPGROUND...OR 28
MILES SOUTHWEST OF CHADRON...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BOX BUTTE CAMPGROUND...
  BOX BUTTE DAM...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4261 10277 4231 10278 4237 10340 4257 10339
TIME...MOT...LOC 0122Z 271DEG 34KT 4248 10323

MAZUR

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 2:40 AM MDTFire Weather WatchCYS16 hr
Jul 21, 2:40 AM MDTRed Flag WarningCYS16 hr
Jul 21, 5:30 PM MDTSpecial Weather StatementCYSConverse30 min
Jul 21, 5:35 PM MDTSevere Thunderstorm WarningCYSConverse, Niobrara25 min
Jul 21, 5:58 PM MDTSevere Thunderstorm WarningCYSConverse, Niobrara47 min
Jul 20, 6:03 PM MDTSpecial Weather StatementCYSDawes27 min
Jul 20, 6:29 PM MDTSpecial Weather StatementCYSSioux31 min
Jul 20, 6:37 PM MDTSpecial Weather StatementCYSDawes23 min

Nearby

Special Weather Statements in Nebraska, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.